Burning pain in legs and skin sensitivity

Discussion in 'Fibromyalgia and ME & Chronic Fatigue Syndrome' started by poohmle, Jul 11, 2013.

  1. poohmle

    poohmle Member

    I am having a FM flareup. I have burning in my legs as well as skin sensitivity. My skin feels like it is sun burned. My doctor has given me Neurontin and it seems to be helping. This is the first time I have had this happen like this. I have had the burning skin feeling a little before but not like this. I am wondering how long this usually lasts. I know it is different for all but just wanted to know others experience.

    Also, if you take Neurontin (gabapentin) how much do you take and how often?

    Thanks for your input.
  2. Goatwoman

    Goatwoman Member

    The burning sensations were the first symptoms I had of FM. I finally got onto a combination of Tramadol (one in the morning) and 600 mg. of Neurontin at night. This has kept the burning in check. Before I started the Tram these "burning" flareups would last about three weeks, subside, then come back again. Haven't had this symptom for quite a while.

    Hope you feel better soon.

    Georgia
  3. poohmle

    poohmle Member



    Thank you for the reply. I also take Tramadol in the morning and evening. Having just started Neurontin I have been trying to find the right dose. My Doctor told me I would have to try different doses to see what worked. So far I have tried 300mg at night but then have to take more during the day. I will try the 600 tonight and see how that works.

    For you, does exercise affect it. I have been trying to exercise more and wondered if that has caused this. It's so hard to know what triggers flare ups with FM.

    Thanks again.

    Martha
  4. bct

    bct Member

    Burning/freezing/tingling legs and burning of torso, etc, for me diagnosed as peripheral neuropathy. I take 600 mgs Neurontin in morning, and same at bedtime. So 1200 mgs. a day. I used to take 2700 mgs.,( 900mgs three time a day). I was able to reduce amount by taking alpha lipoic acid at the recommendation of an oncologist. It worked! I also take tramadol.

    Barry
  5. poohmle

    poohmle Member


    Thank you. I completely understand trying to avoid taking meds. I have tried to limit mine to Tramadol. I have been trying stretching also.
  6. poohmle

    poohmle Member


    Did you have a problem with sleepiness during the day from the the morning dose of Neurontin?

    Thank you,

    Martha
  7. Goatwoman

    Goatwoman Member

    Hi, Martha--I either walk or use my recumbent bike--if I do too much I do get a mild burning. I seem to feel better if I get in at least 30 minutes of exercise a day. Right now I'm dealing with a herniated disc in my neck, so am not doing much of anything! As to the neurontin, if I take take the 600mg at night I just sleep off the side-effects, and don't feel too drowsy in the morning.

    Hope the increased dose of N will help. If everything else fails, I give myself a jab of Toridol, a longer-lasting dose of NASAIDs then Advil. Gave myself one this morning, and the neck pain is more tolerable.

    Georgia
  8. bct

    bct Member

    Hi Martha. I have major CFS and feel frequently sleepy/exhausted. The Neurontin adds to this a bit, I'm sure, but its benefits for me outweigh any of the side-effects at this time.

    Good Luck,
    Barry
  9. Beadlady

    Beadlady Member

    Hi,

    I've taken Gabapentin for about 12 years at various doses. I take 100 mg 2 to 3 times a day~~sometimes they do make me sleepy. I also take tramadol 100 mg 3 times a day too however my pills come in 50 mg. I can not take 2 pills at a time because the tramadol causes my jaw to be really tight & painful. I have found that if I take 1 pill and then take another one about an hour later it is ok--sometimes I forget to take that 2nd dose though.
  10. MsBrandywine

    MsBrandywine Member

    I just started this.. Well where it is really flared up.. its in my feet and my hands.. they're hot and feels like burning.. comes and goes.. looks like on my hands its like reddish around the inside of my palms but up around and under the pinky fingers on each hand.. the feet.. they even hurt to walk on my carpet most of the time..
    I thought maybe it was where I bought some sandals at the Thrift store but.. that wouldnt affect my hands. Seems like it did this a little last summer but.. when my Dr ordered blood work.. my folate was low.. so I started taking Vitamin B Complex with C.. and it seemed to help.. but now its doing it.. and its worse then before..
    I've been feeling well not 100 percent but better then I had in a while..
    I stopped eating meat.. pretty much.. and concentrating on Fruits and veggies and nuts and grains and beans.. still have some sweets.. but.. I can't seem to stop eating them completely..
    I don't like to take meds either.. The only thing I take is my Synthroid.. and I wouldnt take that but I tried not to and Wow.. wont try that again..
    But .. will keep tabs on this topic.. and see what everyone does for it.. Hugs and I hope You're feeling better!.
  11. MsBrandywine

    MsBrandywine Member

    Forgot to add.. I do take my Vitamin D3 every day.. that is low.. or was.. time to get that checked again... I take 2,000mg a day..... Maybe I need another different brand of Vitamin B complex.. ?
  12. tamsyn

    tamsyn Member

    I've had ME/CFS and fibro for about 14 years and often get that awful burning in hands, feet and legs -- also get tingly nerve pain, and shooting, crawling nerve pain travelling all up my legs. Yuk. This is accompanied by physical weakness in my legs. And overall crushing fatigue. I take Gabapentin (basically same drug as Neurontin, I believe??) and find 300 mg at night helps a great deal. If I take a higher dose, or take it by day, I am so spaced out I cannot function. Alas, it doesn't make me sleepy and I haven't been able to nap since about the year 2000. I only sleep at night with a sleeping pill. I am like many of you: I don't really want to be on meds -- but after years of pain so bad that I'd be in tears, I knew I needed help. And I had already tried every herb, vitamin, supplement, and etc known to humankind :) without any improvement whatsoever. So if Neurontin helps, then don't worry; my doc says Gabapentin considered a very 'safe' drug (ie few SE's and well metabolized.)
  13. poohmle

    poohmle Member

    I appreciate everyone's help with this. This is my first experience posting on a fibro blog and I am finding it very helpful. I have tried different doses of neurontin and found that 300 mgs at bedtime and 300 the next morning work pretty well. I tried 600 mg at night but I couldn't function the next day but less than that at night was not enough.

    I am not over the flare up but I am doing better. I hope everyone else is having a good day without much pain or fatigue.
  14. sunflowergirl

    sunflowergirl Active Member

    The doctor started me on 300 mg gabapentin at night about a month ago. After 3 days I started a stomach upset which seemed to increase daily. It was helping me sleep but how do you function for about 5 hrs. in the morning with this awful stomach.

    So he cut me back to l00 mg. at night. That's been about 2 l/2 weeks and so far it's still helping with the FM pain. I find I'm not as loopy in the mornings but still fight the dizzies. It just feels like my brain is very foggy. And it's done nothing to help the crushing fatigue that comes out of nowhere in the late afternoons. Sometimes I need 2 to 3 short naps a day.